MAUDE Adverse Event Report: CORDIS CORPORATION SABER 3MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 3MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48003004S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: indeflator everest, medtronic.Complaint conclusion: as reported, the 3mm x 4cm 90 saber percutaneous transluminal angioplasty (pta) balloon catheter (bc) was inserted and inflated as a pre-dilation; however, it ruptured at eight atmospheres (atm).The procedure was completed by replacing it with a non-cordis balloon catheter.There was no reported patient injury.The lesion was the superficial femoral artery (sfa) which had chronic total occlusion (cto), 100% stenosis and no vessel tortuosity.A non-cordis guidewire crossed the lesion.The device was stored and handled per the instructions for use (ifu).The device was prepped normally (by maintaining negative pressure) according to the ifu.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks nor other damages noted prior to inserting the product into the patient.A non-cordis indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was difficulty crossing the lesion; however, the balloon could cross the lesion and inflated at the lesion.The catheter was never in an acute bend.The plunger depressed into the syringe/indeflator when trying to inflate.The product was removed intact (in one piece) from the patient.Additional information was requested but are unknown.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82173797 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of chronic total occlusion with 100% stenosis may have contributed to the reported event.A chronically occluded vessel makes crossing into the lesion very difficult; it is likely damage to balloon material occurred in the attempt to cross.However, without return of the product for analysis or films of the event it is difficult to draw a clinical conclusion between the device and the reported event.According to the warnings in the safety information in the instructions for use ¿to reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the 3mmx4cm 90 saber percutaneous transluminal angioplasty (pta) balloon catheter (bc) was inserted and inflated as a pre-dilation however, it ruptured at 8 atmospheres (atm).Therefore, the procedure was completed by replacing it with a non-cordis balloon catheter.There was no reported patient injury.The device was stored and handled per the instructions for use (ifu).The device was prepped according to the ifu.The device prepped normally by maintain negative pressure.The lesion was the superficial femoral artery (sfa) which had chronic total occlusion (cto), 100% stenosis and has none vessel tortuosity.A non-cordis guidewire was crossed the lesion.There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks nor other damages noted prior to inserting the product into the patient.The indeflator used was the everest, medtronic.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was difficulty crossing the lesion however, the balloon could cross the lesion and inflated at the lesion.The catheter was never in an acute bend.The plunger depressed into the syringe/indeflator when trying to inflate.The product was removed intact (in one piece) from the patient.Patient information were requested but were unknown.The device will not be returned for analysis as it was discarded.

Brand Name
SABER 3MM4CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key9964365
Report Number9616099-2020-03649
Device Sequence Number19520565
Product Code LIT
UDI-Device Identifier20705032068069
UDI-Public20705032068069
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number48003004S
Device Catalogue Number48003004S
Device Lot Number82173797
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2020
Initial Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1